Q:

Can vitamin E cause side effects?

A:

Quick Answer

Vitamin E is usually safe when taken as directed, but high doses can cause side effects, states WebMD. Side effects from excessive vitamin E include nausea, stomach cramps, fatigue and diarrhea. Other possible side effects include rash, bleeding, bruising and weakness, and some people may experience headache or blurred vision.

Continue Reading

Full Answer

People should check with a physician prior to using vitamin E if they have conditions related to bleeding or blood clotting, allergies, vitamin K deficiency, anemia or an eye condition called retinitis. People who have recently had surgery or have surgery approaching should speak to a health care professional before taking vitamin E, notes Drugs.com.

People with kidney or liver disease or a history of cancer, stroke or blood clots should not use vitamin E without a doctor's advice. Because the effects of vitamin E on unborn or nursing babies are unknown as of 2015, pregnant or nursing women should not take vitamin E. Vitamin E should only be taken as directed on the label or as instructed by a doctor, states Drugs.com.

The daily recommended dose of vitamin E is 15 milligrams, notes WebMD. While it is available in supplement form, it occurs naturally in such foods as eggs, vegetable oils, meat, fruits, vegetables and cereals.

Learn more about Side Effects
Sources:

Related Questions

Explore